# SDR CA030908008

- Difficulty date: September 3, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Dhav DHC7102
- Aircraft time: 31,977 hours
- Engine: Pwa PT6A50
- Propeller: Hamstd 24PF305
- System (JASC): 2435 · Starter-Generator
- Part: Shaft
- Part number: BC09101
- Condition: Sheared
- Location: Starter-Gen
- Component: Starter/Gen, Lucas
- Component part number: BC09101
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: H

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF THE NR 3 DC GEN LIGHT CAME ON, THE SYSTEM WAS DEACTIVATED. AFTER ABOUT FIVE MINUTES THE NR 3 DC GEN HOT LIGHT CAME ON FOR ABOUT 20 SECONDS. FOR TROUBLESHOOTING WE ATTEMPTED TO START THE NR 3 ENG, WHICH KNOCKED THE GROUND POWER UNIT OFF LINE AND BURNED OUT THE GROUND POWER LIMITER. DURING THE REMOVAL OF THE STARTER-GEN WE FOUND THE STARTER DISCOLOURED FROM THE HEAT AND WHEN THE STARTER WAS PULLED AWAY FROM THE ENG, THE SHAFT PULLED OUT OF IT. THE STATOR HAD SHEARED OFF OF THE SHAFT.
